New PSSD/PFS Sufferer....feeling desperate.....HELP

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? USA

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google search for PFS

What is your current age, height, weight? 36 years old, 6’2" tall, 228 pounds

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Escitalopram

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 10mg/day

What condition was being treated with the drug? Generalized Anxiety Disorder

For how long did you take the drug (weeks/months/years)? 30 days

How old were you, and WHEN (date) did you start the drug? I started the drug just after my 35th birthday on July 25th 2019.

How old were you when you quit, and WHEN (date) did you quit? I stopped taking the drug on August 25th 2019.

How did you quit (cold turkey or taper off)? Cold Turkey

How long into your usage did you notice the onset of side effects? Second day from what I remember

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[ X] Loss of Libido / Sex Drive
[ X] Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[ X] Emotional Blunting / Emotionally Flat
[ X] Difficulty Focusing / Concentrating
Confusion
[ X] Memory Loss / Forgetfulness
[ X] Stumbling over Words / Losing Train of Thought
Slurring of Speech
[ X] Lack of Motivation / Feeling Passive / Complacency
[ X] Extreme Anxiety / Panic Attacks
[ X] Severe Depression / Melancholy
Suicidal Thoughts

Physical
[ X] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ X] Penis curvature / rotation on axis
[ X] Testicular Pain
Testicular Shrinkage / Loss of Fullness
[ X] Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? I have not tried any treatments yet.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? I have not had tests yet, planning on getting some done very soon.

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

I was prescribed Escitalopram in July of 2019, and I took it for 30 days and then cold turkeyed off it because I was having horrible side effects the whole time I was taking. After cessation of the drug, I had about 7-14 days of symptoms that included brain zaps, irritability, DP/DR, etc…but really nothing too bad and I thought that I was back to normal. While I was taking it, one of the symptoms that freaked me out the most was that my penis was completely limp and numb, so that scared the hell out of me and I stopped taking it.

Pretty much as soon as I stopped, the sexual side effects all dissipated and from basically September 1 through November 20, which was about 10 weeks I believe, I had complete, 100% restoration of sexual function and libido. Right around November 20, I started to notice my libido was decreasing and it was becoming difficult for me to think about sex. Initially, I was still able to get erections, but I just had to work harder to get them because my brain/penis connection felt off. Soon after that, it became increasingly difficult to get erections at all, and then at the end of November I starting having genital numbness, and that is when I realized that I may be experiencing PSSD, which I had initially learned about when reading about the sexual side effects of Escitalopram I was experiening while on the drug.

December, January, and February were pretty consistent…I would have mostly bad days, with some good days mixed in. Generally speaking, libido was extremely low, but if I really wanted to, I could usually work up an erection, but it was definitely not easy.

At the end of February, I had took a few steps backwards and starting experiencing a soft glans type symptom, which was very strange to me. My penis also just felt weird, like the tissue or consistency of it was different than normal. This stayed pretty constant until April.

Then from April through June, I was pretty consistently good…I legitimately thought I weas getting better. I had some spontaneous erections…was having norturnal erections most nights…and even achieved erections with visual stimuli on numerous occasions. So in my head, this had to be a sign that things were inching closer to normalcy. So psychologically I was feeling pretty good, thinking that even if things didn’t improve, they were at least livable. But that being said, I was hopeful that they would continue to get slowly better.

Then I woke up on June 30 and out of nowhere things were drastically worse. My penis was extremely shrunken and numb, and I have been having really bad brain fog and memory problems for the last two weeks as well. I am feeling pain in my testicles/penis, and the whole appearance of my genitals is just appalling right now.

So that’s where I am…two weeks post crash, and absolutely terrified. Thank you for taking the time to read this, please feel free to respond with any comments that may give me some insight as to what the hell is going on, or if any of you have had similar experiences, please share those.

1 Like

Sorry to hear about these symptoms you’re having. Have you been able to speak with a doctor, urologist, endocrinologist? Or whichever physician originally prescribed you the drug? I would just say, stay away from any supplements that aren’t approved by a doctor, because they could make things much worse. I think the fact that your symptoms have been varying a lot over a long time period is probably encouraging, because they may well swing back to being good again. Stay strong and don’t be self-judgemental, just wait for your body to sort itself out a little; hopefully with proper medical advice and a little time, you will have a greater understanding of what is going on, and that can be one of the most helpful things of all.

Thanks for the response, I mentioned my symptoms to a doctor a while back, but he was very dismissive of them at the time, which seems to be the norm based on what I’ve read from a lot of people. I have not taken any supplements at all yet, and will be very judicious before I do. I have read a lot of stories from people who were trying a litany of things and made their situation worse, so as bad as it is right now, I know that I do not want to worsen things.

I am seeing a doctor today actually, so I plan to request some lab tests so I can at least have some idea where the hell I am at. I had originally thought that my varying symptoms were a good sign, but after the crash I had two weeks ago, things have been worse, so that makes me nervous. For the entire months of May and June, I was in very good spirits because I thought I was slowly improving and had felt very good for the most part, but now I am extremely discouraged and just trying to hang on and stay positive.

This is almost exactly what happened to me - It wasnt until 6 months or so after stopping SSRI that my PSSD began to set in - and Ive just gotten worse and worse over the last 2 years. That is not to say that will happen to you - many people see gradual improvement over time. Also stay positive because there is a lot of research on trying to figure this thing out. Excercise, eat healthy and keep stress low! I know its hard

One question,
PSSD patients, have a raise of hypersexuality after they discontinue the SSRI?

1 Like